I CHANGED MY TITLE 3 TIMES HOPING TO GET MORE REPLIES TO BRING...

Discussion in 'Fibromyalgia Main Forum' started by mimilove, Jul 30, 2006.

  1. mimilove

    mimilove New Member

    I changed the title of my posts 3 times hoping to grab more attention and bring in more replies/questions about what I went through in the hopes of being able to help and reach out to you; because I believe I went through something very close to what a lot of you here need to avoid or never ever come anywhere near to......possible death/coma with ssri's/meds.

    Maybe because it's the weekend, and I really appreciate the people who have answered so far.

    So I am asking you to please read my post, and reavaluate your medications all over again.

    Thanks Mimi
  2. Bambi

    Bambi New Member

    been here for six days due to Asthma problems. But, long story short I ended up severely depressed over the death of my dad. I couldn't shake it with talk therapy or anything else. I also have PSTD which was not treated for years after the cause so it is pretty much incurable after so long. In any case they tried a lot of antidepressants and I had severe side
    effects to all but finally Prozac.

    I was on it for several years until I developed a rare side effect that made my Asthma worse. I have been off all antidepressants except Trazadone for sleep for years now.

    I do believe the Prozac got me over the hump. BUT I do have doubts about
    SSRI's because they cannot PROVE there is a chemical embalance in our brains that cause depression, they just guess and because these medications help some people they prescribe them. All of Psychiatry is a theory, and several different theories involved in fact.

    I have never yet (I'll say YET) met a psychiatrist that didn't have a history of mental problems themselves or chemical or SOME thing. I have a cousin who is a Psychiatrist for a state treating drug addicts and alcoholics. HE has lots of experience at least. He no longer does these things that I "know" of, but he was also (if it IS a disease) a sex addict as I understand the term. He supposedly stopped THAT also.

    But I've talked to many Psychiatrists and Therapists in my life over the PSTD and then the depression and then the pain issues. I have NEVER felt better from it longer than the time I was going and I think it was more having some one to talk to about the issues than any thing they did or said. I also think they are easy to figure out, so far as what they want to see as "improvement" and it's hard not to give them what they want to see their delight at your "improvement".

    Slap on some makeup, dress up for your meetings and they will be beaming at your progress. Smile alot and you will be "cured". I didn't do it on purpose in the beginning with any of them, but when progress was not coming, I eventually did...just to be able to say "thanks so much and goodbye forever".

    TIME has helped the most with ANY and ALL problems I've had factually, except the FM pain. But time HAS taught me the coping methods and how to pace myself and do all the things I have to to get by with a relatively
    good degree of lifestyle. My pain specialist has helped so much, hints on self help he's provided also have
    been helpful.

    I'm done with the Psychiatric industry though. I don't mean to discourage anyone here who goes and puts their faith in them, because it could very well be they are right and I am wrong. Also believing in something is half the battle I believe. I just think for ME a good friend to talk to and some times dump on does ME the most benefit.
    [This Message was Edited on 07/30/2006]
  3. 1sweetie

    1sweetie New Member

    What is the tile of your post? I did reply to Honora's because SSRI's nearly caused my 16 year want to committ suicide and later did that and more to me.

    We are all so different. I wish I could take a pill to help me because I do need help dealing with this mess.

    I will try to find your post now.
  4. jake123

    jake123 New Member

    I think what people are saying is that the SSRI's are either necessary for them to exist OR they were so terrible they nearly caused them to kill themselves.
    I think that is why psychiatrists are trained to weed that out in their patients.
    No doubt that some are wacky :, mine is a god-send and will take my call at most any hour.
    I won't recover from being raped and nearly murdered in my own home and then my mother dying along with other trauma in my life. I always recovered nicely with those traumas and even with the rape but that was it. I should have started Prozac at that time.
  5. rigby

    rigby New Member

    I have read your posts not sure what you want I was dx with CFS when I was on not thing had all kind of test. after almost 10 years I was dx with FM. I was the one who want on antidepression med because I wanted to die. I was to the point of making a list to give thing to different people. It took a year to get the right one. I'm a nurse and I always check on my meds. Sharon
  6. carebelle

    carebelle New Member

    Im confused reading this thread .Are you saying med's are bad or what?

    If that's what you are saying ,if it was not for my meds I would be in big trouble.

    My med's along with my family helped me, when I was thinking of suicide. I went threw some really horriable stuff for months only after I was put on the right Drugs did I return to life as a whole person again.

    So if thats what you are sating I am saying "to each his own"
    I'm sorry you had such a terrible thing happen but it can go both ways.

    I wish you would be more clear please



  7. bluestanglady

    bluestanglady New Member

    I responded to your other post too. I think some of the people who are responding to your post don't understand what you're saying.

    I read something similiar to this in our newspaper last week. It was called Serotonin Toxicity Syndrome. It wasn't that all anti-depressants are bad -- it's when certain anti-depressants are mixed with certain migraine medications, it can cause an overload of Serotonin, which can, in effect, cause death.

    My husband read it and brought it to my attention. Interesting and scary article. Wonder why more doctors don't know about this? Maybe your post will make more people aware.

    B~~
  8. tlayne

    tlayne Member

    Please do not get your feelings hurt by some of these responses. Some misunderstood what you were trying to say. I read your first post, and it was something to think about and take into consideration. I am sure others read it and also appreciated the time and effort you took to post it. I am sorry, but I am trying to work (just part-time) and I do not get here much anymore. When I do get here I am so very tired and I don't have the energy to respond like I used to.

    I just wanted you to know that I appreciated your post. Please don't get your feelings hurt if you don't get a lot of responses. You are helping, but there is a lot of sick and tired people here that can't always respond. Hugs, Tam
  9. tlayne

    tlayne Member

    bluestanglady clarified your first post for others! Hugs, Tam
  10. mimilove

    mimilove New Member

    Thank you all for the replies, questions, concerns....there isn't really anything that I particullarly want at all. The only thing maybe that I was hoping to bring forth was some questions such as:

    What sort of meds were you on to have been possibly so lethal? Did you do anything different? Just some questions to bring awareness so noone is found is something similar, or last know the signs if it were to happen to you.

    What I was not looking for is to hurt and make anyone upset at all. I apologize if I came across like I was attacking or hurting someone.

    I do understand that to some people ssri's have been very beneficial and to some possibly doing a lot more damage than they actually know themselves.

    The reason I wasn't on to reply yesterday and to participate in any other posts is because I came down with a full blown migraine. When I posted the second time I thought I could stay longer but I couldn't since I am still really weak from detoxing from 4 meds at the same time. My hands get soaking wet and numb and very hard to type; so I have to keep a paper towel on the keyboard basically.

    Finally I thank everybody who answered my post; I understand each and everyone one's reason for being on the medications they are on.

    I however will not be participating on this board anymore. Thanks Mimi
  11. tlayne

    tlayne Member

    I just reread my post to you. I don't think I said anything to hurt your feelings. I was just trying to encourage you, because after reading some of these posts I felt my feelings would have been hurt had I been you. Please forgive me if I did hurt you.

    Please rethink leaving. There are so many good and kind souls here. Yes, even the ones who responded to you. Your post was simply misunderstood, and we can all get an attitude sometimes.

    Due to the limited time and the fatigue that I have, I can't post here very much. I really try hard to check in with the worship board as much as possible, because I feel that the limited time that I do have is spent well praying for others and asking for prayer. That said, I have many dear relationships here that I miss out on. Please don't leave we all need each other. Hugs, Tam